New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 2/16/2008 8:59 AM (GMT -7)   
In another post, several people said that mucinex made them sick. Would you be willing to share how? Did it give you D, C nausea...... My doctor has told me to take it and I have been for quite some time due to sinus infections that won't clear up. I'm now having some new issues that I was attibuting to all the antibiotics, but they aren't going away. So I'm wondering, given what you all just posted, if maybe its the mucinex? I don't want to stop if I don't have to, but...
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


Mar1anneC
Regular Member


Date Joined Aug 2007
Total Posts : 79
   Posted 2/16/2008 10:41 PM (GMT -7)   
Mucinex and also other decongestant I believe duophen forte with same ingredient seems to flare up my crohns so I avoid it. I just put 2 and 2 together that my crohns flares when I get sinus problems and that was what my doctor was prescribing for that. By no means a scientific study, but I go with those gut feelings.

gardenlady
Veteran Member


Date Joined May 2003
Total Posts : 3103
   Posted 2/17/2008 5:18 AM (GMT -7)   
The active ingredient in Mucinex is guafienessin (I think that's how you spell it). I took it this last December/january when Kerry and I had the cold from hell that would not go away. It was an absolute God send...we were both so miserable. It can take your body a while to find its bacterial balance again after a round of antibiotics. Have you tried taking probiotics or adding more yogurt to your diet? That could help.

Mar1anne: "gut feelings." Good one. :)
"Let me light my lamp,"
Says the star,
"And never debate
If it will help to remove the darkness."
-- Indian poet, Rabindranath Tagore


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 2/17/2008 6:11 AM (GMT -7)   
Ya know, its funny that you posted this.  I just got over having a horrible sinus infection.
Nothing was working so I started taking Mucinex.   This was last week.  Friday I started
not feeling that great and by Friday night I was living in the bathroom.  I had to call
the doctor on call yesterday and get on my Cipro.  So I wonder if it does have something
to do with it.  I've been trying to figure out what caused me to flare up.  

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 2/17/2008 9:04 AM (GMT -7)   
I'm just trying to fiqure things out since the doctors are of no use. I have been taking the probiotics since I started the antibiotics. I'm off the antis now and have been for about 4 weeks, still pounding the probiotics, eating yogurt and no difference in the gas and gas pain. So I posted a seperate post to see if maybe I wasn't taking the probiotics the right way. But I seem to be doing things right. So this is my next avenue to try. I'm not sure how I will survive without my decongestants and stuff, but maybe I'll try eliminating everything and see if it makes any difference other than to turn my nose into a faucet
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


hukleberrie
Regular Member


Date Joined Jan 2008
Total Posts : 491
   Posted 2/17/2008 9:46 AM (GMT -7)   
I have been off & on Mucinex for months now too. I have constant sinus infections, also. Fluid in my sinus & ears that I can hear that has been there since May. They have put me on all types of antibiotics & decongestants, allegra-D, etc. etc. No luck, still there. I have been taking Mucinex off & on, too. I wonder if it hasn't caused some of these bowel problems now that I have read this post.... ?

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 2/17/2008 7:35 PM (GMT -7)   
Mucinex is good stuff, however, any time you are taking a decongestant it's messin' with your production of mucus. Mucus is what protects the stomach lining; i.e. Crohn's in the mucosal lining of the intestines. I try not to take any decongestants if possible. A COOL mist humidifer at night or even running in your office is a God send. Helps you breath and keeps stuff moving so hopefully it doesn't turn into an infection. For those of you who can handle small amounts of dairy....stay away from it anytime you have a cold! It thickens the mucus making it harder to get ride of. Since most of the drugs we take reduce inflamation they are in effect removing fluid from your tissues. Everytime I take my Humira shot, the next day my sinuses are soooo dry and it usually gives me a wonderful sinus headache. Also, try sleeping with your head elevated to help things drain. My GI was telling me you can have a flare from antibiotics up to 10 weeks after you finish it! Hope this helps somebody!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 2/17/2008 8:44 PM (GMT -7)   
I'm not real big on this stuff, it is the expectorant ingredient of Robitussin DM. ( just the thought of the taste threatens nausea!). Its nothing new or revolutionary. I wouldn't call it a rip-off, because it does work great for some. However, never for me..

Matthew

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 2/18/2008 8:47 AM (GMT -7)   

I got very nauseous both times I tried mucinex. It made me feel so sick I would rather not take it. I also had some D but I am not sure if Mucinex caused it.

Karen


 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On 150mg Azathioprine (generic Imuran), Pentasa, & Entocort (take zofran for nausea now)

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Also have Arthritis, and feel like I am falling apart sometimes...


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 2/18/2008 12:09 PM (GMT -7)   
Try asking your docs for steroid nasal spray (flonase) instead. Works wonders for me.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 1:18 PM (GMT -7)
There are a total of 2,731,736 posts in 300,955 threads.
View Active Threads


Who's Online
This forum has 151128 registered members. Please welcome our newest member, Diane82256.
276 Guest(s), 8 Registered Member(s) are currently online.  Details
Artist Mark, Tirzah, Mrs. Brady, Girlie, Hilander64, Mustard Seed, 5678, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer